What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 3, 1:20 PM MST, 2 hours 10 minutes earlier.
Area forecast discussion, Jul 3, 1:20 PM MST, 2 hours 10 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
220 PM MDT Wed Jul 3 2019
.SHORT TERM...(This evening through Thursday)
Issued at 124 PM MDT Wed Jul 3 2019
A stalled front hanging across the north will combine with a
potent shortwave passing through the High Plains this afternoon
producing a round of severe thunderstorms for much of the region.
Helping to aid in severe potential are dewpoints upwards of 50
deg across the High Plains, strong helicity values in the 0-1 km
layer, CAPE values 2000-3000 J/kg especially across the northern
tier, and a deep instability layer. Widely scattered severe
thunderstorms will be focused mainly east of the northern Laramie
Range and continue to the north and east of a Chugwater-LaGrange-
Scottsbluff-Alliance line this afternoon. With this in mind, a
Severe Thunderstorm Watch has been issued, covering the area just
mentioned. Storms are moving off the Laramie Range already, with
a few borderline severe; they will continue east, ending mainly
before 8 PM MDT. There is a marginal threat of severe
thunderstorms elsewhere over the same time period. Main threats
associated with severe thunderstorms this afternoon will be large
hail up to 2 inches, damaging winds up to 80 mph, areas of heavy
rain, and an isolated tornado or two.
As storms taper off this evening and move to the north and east,
the area will clear out and cool down into the 50s for the
overnight period.
Tomorrow will bring another round of severe weather for most of
the region along and east of the I-25 corridor, falling within a
Slight Risk Convective Outlook per SPC. A similar setup is
forecast as a deep and potent shortwave moves through the region
aloft and a front sets up east to west and slowly drops south
throughout the day. Dewpoints will be quite high, about 55-60
deg, allowing for heightened instability. Convective parameters
will be similar or higher to what we are seeing today with CAPE
upwards of 2-3000 J/kg, strong helicity values in the 0-1 km
layer, and steep lapse rates. The setup tomorrow shows the
potential for supercell storms with its main threats being
damaging winds, large hail, and isolated tornadoes given the
enhanced vorticity along the frontal boundary. Timing for the 4th
looks quite similar to today's beginning shortly after noon and
continuing into the early evening. The potential for another
Severe Thunderstorm Watch is not out of the question.
.LONG TERM...(Friday night through Tuesday)
Issued at 314 AM MDT Wed Jul 3 2019
No changes to previous forecast for the weekend and into early
next week. All models indicate a typical July pattern over the
area as an upper level high develops over the southern plains with
500mb Geopotential heights increasing over 590dm by early next
week. This upper level high isn't all that strong, so Pacific
shortwave energy pushing onshore will continue to push east into
the forecast area, bringing additional chances for afternoon
showers and thunderstorms. At this time, Tuesday looks like the
driest day through the extended as the upper level ridge axis
briefly intensifies northwest of the main high aloft. Scattered
thunderstorms earlier in the weekend will become more isolated as we
head into early next week. However, can not rule out some strong to
severe thunderstorms nearly every day, mainly across far eastern
Wyoming and the northern Nebraska panhandle. Temperatures will be
near normal for this time of the year with high temperatures
generally in the 80s to maybe low 90s across the lower elevations.
Further out, all models and most ensembles show the upper level
high, just east of the four corners region, will retrograde
westward and amplify, allowing a stronger cold front to push south
across the area by mid next week and possibly a return to
unsettled conditions.
&&
.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1150 AM MDT Wed Jul 3 2019
VFR conditions prevail across the region with south to southwest
winds of 10 to 15 knots and gusts to 20-25 knots. Cumulus clouds
are developing over the higher terrain at this time and SHRA/TSRA
development will occur first here in the next hour. TSRA will
shift north and east through the afternoon to early evening hours
from KLAR west to KCYS and into the Nebraska Panhandle. Strongest
of storms could have tops to FL450. Local erratic winds and higher
gusts could occur if storms are near a terminal. Localized
turbulence will also be possible. Storms will dissipate and/or
move out of the area by 8-9pm to the northeast.
MVFR to IFR ceilings may be possible Thursday morning for KCYS and
points east into Nebraska and will need to monitor trends. Have
started to trend TAFs this direction on the 18Z issuance per HRRR
and NAM soundings showing low-level saturation.
&&
.FIRE WEATHER...
Issued at 124 PM MDT Wed Jul 3 2019
With the potential for strong storms and heavy rain over the I-25
corridor and to the east over the next several days, fire weather
concerns remain low. Over the mountains, will see much less storm
activity and lower RH daytime values, through winds will mostly
behave with gusts to 20 mph over the western-most portion of
Carbon County. Still, fuels in that area are remain green.
Potential for dry weather is not within the near-term with active
weather forecasted almost each day.
&&
.HYDROLOGY...
Issued at 124 PM MDT Wed Jul 3 2019
Additional rainfall and snowmelt over the next several days will
bring some rivers and streams back into action stage. Heaviest
rain looks to stay to the east of the mountain ranges, but could
see local flooding issues as the potential for slow moving heavy
rainers set up over low-lying areas.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.
&&
SHORT TERM...AB
LONG TERM...TJT
AVIATION...JSA
FIRE WEATHER...AB
HYDROLOGY...AB
Hazardous weather outlook, Jul 3, 1:36 PM MST, 1 hour 54 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
236 PM MDT Wed Jul 3 2019
WYZ103>106-109>117-042045-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
Central Carbon County-North Snowy Range Foothills-
Southwest Carbon County-Sierra Madre Range-
Upper North Platte River Basin-Snowy Range-Laramie Valley-
South Laramie Range-South Laramie Range Foothills-
236 PM MDT Wed Jul 3 2019
This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.
.DAY ONE...THIS AFTERNOON AND TONIGHT
Widely scattered marginally severe thunderstorms are expected this
afternoon, mainly between noon and 8 PM MDT. Some storms will be
capable of producing strong winds, small hail and heavy rain.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
Chances for afternoon and evening thunderstorms will continue each
day, with strong to severe thunderstorms possible on the Fourth
of July and into the weekend.
.Spotter information statement...
Spotter activation will not be needed.
NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-118-119-
042045-
Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-
North Sioux-South Sioux-Converse County Lower Elevations-
Niobrara County-East Platte County-Goshen County-
Central Laramie County-East Laramie County-
236 PM MDT Wed Jul 3 2019
This hazardous weather outlook is for portions of western
Nebraska...east central Wyoming and southeast Wyoming.
.DAY ONE...THIS AFTERNOON AND TONIGHT
Widely scattered severe thunderstorms will be focused mainly
east of the northern Laramie Range and continue to the north and
east of a Chugwater-LaGrange-Scottsbluff-Alliance line this
afternoon. Storms will move off the Laramie Range around noon MDT
and continue east, ending by about 8 PM MDT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
Severe thunderstorms expected again on the 4th over a similar are,
but extending south to the Colorado border. Timing will be similar
to today's. Chances for afternoon and evening thunderstorms will
continue into the weekend.
.Spotter information statement...
Spotter activation may be needed this afternoon and early evening.
In the hours before
Special weather statement, Jul 3, 12:49 PM MST, 2 hours 41 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
149 PM MDT Wed Jul 3 2019
WYZ106-107-032030-
East Platte County WY-
Central Laramie Range and Southwest Platte County WY-
149 PM MDT Wed Jul 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ALBANY AND SOUTHERN
PLATTE COUNTIES UNTIL 230 PM MDT...
At 149 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles west of Bordeaux, or 15 miles southwest of Wheatland, moving
east at 15 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Wheatland, Chugcreek, Lakeview North, Bordeaux, Y-O Ranch, Slater and
Westview Circle.
This includes Interstate 25 in Wyoming between mile markers 64 and
83.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
southeastern Wyoming.
LAT...LON 4180 10524 4187 10532 4213 10495 4186 10475
TIME...MOT...LOC 1949Z 248DEG 14KT 4189 10516
Allen
Special weather statement, Jul 3, 1:26 PM MST, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
226 PM MDT Wed Jul 3 2019
WYZ101-103-107-032115-
East Platte County WY-Converse County Lower Elevations WY-
North Laramie Range WY-
226 PM MDT Wed Jul 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PLATTE AND
SOUTHEASTERN CONVERSE COUNTIES UNTIL 315 PM MDT...
At 224 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Curtis Gulch Campground, or 16 miles southwest of
Douglas, moving northeast at 20 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Douglas.
This includes Interstate 25 in Wyoming between mile markers 120 and
139.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify rapidly as it moves in to a favorable
environment across Converse and Niobrara Counties, so be certain
to monitor local radio stations and available television stations
for additional information and possible warnings from the National
Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
southeastern and east central Wyoming.
LAT...LON 4253 10550 4255 10558 4263 10559 4289 10520
4262 10493
TIME...MOT...LOC 2024Z 237DEG 17KT 4255 10555
LyonsLocal storm report, Jul 3, 1:50 PM MST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
250 PM MDT WED JUL 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 PM FUNNEL CLOUD 8 NNW CHUGWATER 41.86N 104.88W
07/03/2019 PLATTE WY TRAINED SPOTTER
TRAINED SPOTTER REPORTED A FUNNEL CLOUD THAT DISSIPATED
SHORTLY AFTER INITIATION
&&
WILLSLocal storm report, Jul 3, 2:32 PM MST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
332 PM MDT WED JUL 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL 5 N CHUGWATER 41.83N 104.82W
07/03/2019 E0.50 INCH PLATTE WY 911 CALL CENTER
DIME SIZE HAIL REPORTED AT I-25 MM 61
&&
BROTHERSSpecial weather statement, Jul 3, 3:02 PM MST, 28 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
402 PM MDT Wed Jul 3 2019
WYZ102-032245-
Niobrara County WY-
402 PM MDT Wed Jul 3 2019
...SPECIAL WEATHER STATEMENT...
At 402 PM MDT, Doppler radar was tracking a strong thunderstorm near
Dewey, or 18 miles northwest of Edgemont, moving northeast at 5 mph.
Half inch hail will be possible with this storm.
This storm will remain over mainly rural areas of northeastern
Niobrara County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
east central Wyoming.
LAT...LON 4341 10406 4340 10408 4343 10420 4350 10426
4351 10425 4350 10406
TIME...MOT...LOC 2202Z 231DEG 6KT 4348 10411
LyonsLocal storm report, Jul 3, 3:24 PM MST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
424 PM MDT WED JUL 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM HAIL 12 E CHUGWATER 41.76N 104.59W
07/03/2019 E0.50 INCH GOSHEN WY TRAINED SPOTTER
DENNIS REPORTED THAT AS THE STORM PASSED OVER HIS HOUSE,
THERE WAS SMALL HAIL OVER HIS HOME, MARBLE SIZE HAIL
ACROSS THE NORTHERN PORTION OF HIS FIELD, AND RAIN ACROSS
THE SOUTHERN PORTION OF HIS FIELD.
&&
ABRAUN